Advanced Search
Article Contents
Article Contents

Some KAM applications to Celestial Mechanics

Abstract Related Papers Cited by
  • The existence of invariant tori in Celestial Mechanics has been widely investigated through implementations of the Kolmogorov-Arnold-Moser (KAM) theory. We provide an introduction to some results on the existence of maximal and low-dimensional, rotational and librational tori for models of Celestial Mechanics: from the spin--orbit problem to the three-body and planetary models. We also briefly review a result on dissipative invariant attractors for the spin-orbit problem, whose existence is proven through a dissipative KAM theorem.
    Mathematics Subject Classification: Primary: 70E50, 37N05, 70F15.


    \begin{equation} \\ \end{equation}
  • [1]

    V. I. Arnold, Small denominators and problems of stability of motion in classical and celestial mechanics, Uspehi Mat. Nauk, 18 (1963), 91-192.


    V. I. Arnold, V. V. Kozlov and A. I. Neishtadt, "Mathematical Aspects of Classical and Celestial Mechanics," Encyclopaedia of Mathematical Sciences 3, Dynamical Systems III, Third edition, Springer-Verlag, Berlin, 2006.


    A. Berretti, A. Celletti, L. Chierchia and C. Falcolini, Natural boundaries for area-preserving twist maps, J. Stat. Phys., 66 (1992), 1613-1630.doi: 10.1007/BF01054437.


    L. Biasco, L. Chierchia and E. Valdinoci, Elliptic two-dimensional invariant tori for the planetary three-body problem, Arch. Rational Mech. Anal., 170 (2003), 91-135.doi: 10.1007/s00205-003-0269-2.


    L. Biasco, L. Chierchia and E. Valdinoci, $N$-dimensional elliptic invariant tori for the planar $(N+1)$-body problem, SIAM Journal on Mathematical Analysis, 37 (2006), 1560-1588.doi: 10.1137/S0036141004443646.


    H. W. Broer, G. B. Huitema and M. B. Sevryuk, "Quasi-Periodic Motions in Families of Dynamical Systems. Order amidst Chaos," Lecture Notes in Mathematics 1645, Springer-Verlag, Berlin, 1996.


    H. W. Broer, C. Simó and J. C. Tatjer, Towards global models near homoclinic tangencies of dissipative diffeomorphisms, Nonlinearity, 11 (1998), 667-770.doi: 10.1088/0951-7715/11/3/015.


    A. Celletti, Analysis of resonances in the spin-orbit problem in celestial mechanics: The synchronous resonance (Part I), J. of Applied Math. and Physics (ZAMP), 41 (1990), 174-204.


    A. Celletti, Construction of librational invariant tori in the spin-orbit problem, J. of Applied Math. and Physics (ZAMP), 45 (1994), 61-80.doi: 10.1007/BF00942847.


    A. Celletti and L. Chierchia, "KAM Stability and Celestial Mechanics," Memoirs American Mathematical Society, 187 (2007).


    A. Celletti and L. Chierchia, Quasi-periodic attractors in celestial mechanics, Arch. Rational Mech. Anal., 191 (2009), 311-345.doi: 10.1007/s00205-008-0141-5.


    J. Féjoz, Démonstration du 'théorème d'Arnold' sur la stabilité du système planétaire (d'après Herman), Ergod. Th. Dynam. Sys., 24 (2004), 1521-1582.


    A. Giorgilli, U. Locatelli and M. Sansottera, Kolmogorov and Nekhoroshev theory for the problem of three bodies, Celest. Mech. Dyn. Astr., 104 (2009), 159-173.doi: 10.1007/s10569-009-9192-7.


    J. M. Greene, A method for determining a stochastic transition, J. Math. Phys., 20 (1979), 1183-1201.doi: 10.1063/1.524170.


    M. Hénon, Exploration numérique du problème restreint IV: Masses égales, orbites non périodiques, Bulletin Astronomique, fasc. 2, 3 (1966), 49-66.


    A. Ya. Khinchin, "Continued Fractions," The University of Chicago Press, Chicago-London, 1964.


    A. N. Kolmogorov, On the conservation of conditionally periodic motions under small perturbation of the Hamiltonian, Dokl. Akad. Nauk SSSR, 98 (1954), 527-530.


    W. H. Jefferys and J. Moser, Quasi-periodic solutions for the three-body problem, Astron. J., 71 (1966), 568-578.doi: 10.1086/109964.


    À. Jorba and J. Villanueva, Effective stability around periodic orbits of the spatial RTBP, In: Hamiltonian Systems with Three or More Degrees of Freedom, NATO Adv. Sci. Inst. Ser. C, Math. Phys. Sci. 533, C. Simó ed., Kluwer Acad. Publ., Dordrecht, (1999), 628-632.


    J. Laskar and P. Robutel, Stability of the planetary three-body problem. I. Expansion of the planetary Hamiltonian, Celest. Mech. Dyn. Astr., 62 (1995), 193-217.doi: 10.1007/BF00692088.


    P. Le Calvez, Existence d'orbites quasi-périodiques dans les attracteurs de Birkhoff, Comm. Math. Phys., 106 (1986), 383-394.doi: 10.1007/BF01207253.


    B. B. Lieberman, Existence of quasi-periodic solutions to the three-body problem, Celestial Mechanics, 3 (1971), 408-426.doi: 10.1007/BF01227790.


    R. de la Llave and C. E. Wayne, Whiskered and low dimensional tori in nearly integrable Hamiltonian systems, MPEJ, 10 (2004).


    U. Locatelli and A. Giorgilli, Invariant tori in the secular motions of the three-body planetary systems, Celest. Mech. Dyn. Astr., 78 (2000), 47-74.doi: 10.1023/A:1011139523256.


    U. Locatelli and A. Giorgilli, Construction of Kolmogorov's normal form for a planetary system, Reg. Chaotic Dyn., 10 (2005), 153-171.doi: 10.1070/RD2005v010n02ABEH000309.


    J. Moser, On invariant curves of area-preserving mappings of an annulus, Nach. Akad. Wiss. Göttingen, Math.-Phys. Kl. II, (1962), 1-20.


    G. Pinzari, "On the Kolmogorov set for Many-Body Problems," Ph.D. Thesis, Università Roma Tre 2009.


    P. Robutel, Stability of the planetary three-body problem. II. KAM theory and existence of quasi-periodic motions, Celest. Mech. Dyn. Astr., 62 (1995), 219-261.doi: 10.1007/BF00692089.

  • 加载中

Article Metrics

HTML views() PDF downloads(250) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint